Weyl type upper bounds on the number of resonances near the real axis for trapped systems
Journées équations aux dérivées partielles (2001), article no. 13, 16 p.

We study semiclassical resonances in a box Ω(h) of height h N , N1. We show that the semiclassical wave front set of the resonant states (including the “generalized eigenfunctions”) is contained in the set 𝒯 of the trapped bicharacteristics. We also show that for a suitable self-adjoint reference operator P # (h) with discrete spectrum the number of resonances in Ω(h) is bounded by the number of eigenvalues of P # (h) in an interval a bit larger than the projection of Ω(h) on the real line. As an application, we prove a Weyl type estimate of the number of resonances in Ω(h) in terms of the measure of 𝒯. We prove a similar estimate in case of classical scattering by a metric and obstacle.

@article{JEDP_2001____A13_0,
     author = {Stefanov, Plamen},
     title = {Weyl type upper bounds on the number of resonances near the real axis for trapped systems},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     publisher = {Universit\'e de Nantes},
     year = {2001},
     doi = {10.5802/jedp.597},
     zbl = {01808689},
     mrnumber = {1843414},
     language = {en},
     url = {http://www.numdam.org/item/JEDP_2001____A13_0}
}
Stefanov, Plamen. Weyl type upper bounds on the number of resonances near the real axis for trapped systems. Journées équations aux dérivées partielles (2001), article  no. 13, 16 p. doi : 10.5802/jedp.597. http://www.numdam.org/item/JEDP_2001____A13_0/

[B2] N. Burq, Lower bounds for shape resonances widths of long range Schrödinger operators, preprint. | MR 1914456

[B3] N. Burq, Semi-classical estimates for the resolvent in non-trappimg geometries, preprint. | MR 1876933

[G] C. Gérard, Asymptotique des poles de la matrice de scattering pour deux obstacles strictement convex, Bull. Soc. Math. France, Mémoire n. 31, 116, 1988. | Numdam | MR 998698 | Zbl 0654.35081

[DSj] M. Dimassi and J. Sjöstrand, Spectral Asymptotics in the Semi-Classical Limit, London Math. Society Lecture Notes Series, No. 268, Cambridge Univ. Press, 1999. | MR 1735654 | Zbl 0926.35002

[HSj] B. Helffer, J. Sjöstrand, Résonances en limite semi-classique, Mém. Soc. Math. France (N.S.), 24-25, 1986. | Numdam | MR 871788 | Zbl 0631.35075

[H] L. Hörmander, The Analysis of Linear Partial Differential Operators, Springer-Verlag, Berlin, 1985. | MR 404822 | Zbl 0601.35001

[I] V. Ivrii, Microlocal Analysis and Precise Spectral Asymptotics, Springer-Verlag, Berlin, 1998. | MR 1631419 | Zbl 0906.35003

[K] T. Kato, Perturbation Theory for Linear Operators. Springer-Verlag, New York, 1966. | MR 203473 | Zbl 0148.12601

[LZ] K. Lin and M. Zworski, Resonances in chaotic scattering, www.math.berkeley.edu/~kkylin/resonances/.

[MSj] R. Melrose and J. Sjöstrand, Singularities of boundary value problems. I, II. Comm. Pure Appl. Math. 31 1978, no. 5, 593-617, and 35 1982, no. 2, 129-168. | Zbl 0546.35083

[Po] G. Popov, Quasi-modes for the Laplace operator and Glancing hypersurfaces, in: Proceedings of Conference on Microlocal analysis and Nonlinear Waves, Minnesota 1989, M. Beals, R. Melrose and J. Rauch eds., Springer Verlag, Berlin-Heidelberg-New York, 1991. | MR 1120290 | Zbl 0794.35030

[Sj1] J. Sjöstrand, Geometric bounds on the density of resonances for semiclassical problems, Duke Math. J. 60(1) 1990, 1-57. | MR 1047116 | Zbl 0702.35188

[Sj2] J. Sjöstrand, A trace formula and review of some estimates for resonances, in Microlocal analysis and Spectral Theory (Lucca, 1996), 377-437, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 490, Kluwer Acad. Publ., Dordrecht, 1997. | MR 1451399 | Zbl 0877.35090

[SjV] J. Sjöstrand and G. Vodev, Asymptotics of the number of Rayleigh resonances, Math. Ann. 309 1997, 287-306. | MR 1474193 | Zbl 0890.35098

[SjZ] J. Sjöstrand and M. Zworski, Complex scaling and the distribution of scattering poles, Journal of AMS 4(4) 1991, 729-769. | MR 1115789 | Zbl 0752.35046

[St1] P. Stefanov, Quasimodes and resonances: sharp lower bounds, Duke Math. J. 99 1999, 75-92. | MR 1700740 | Zbl 0952.47013

[St2] P. Stefanov, Lower bound of the number of the Rayleigh resonances for arbitrary body, Indiana Univ. Math. J. 49(2)(2000), 405-426. | MR 1777025 | Zbl 0961.35098

[St3] P. Stefanov, Resonance expansions and Rayleigh waves, Math. Res. Lett., 8(1-2)(2001), 105-124. | MR 1825264 | Zbl 0987.35097

[StV1] P. Stefanov and G. Vodev, Distribution of resonances for the Neumann problem in linear elasticity outside a strictly convex body, Duke Math. J. 78 1995, 677-714. | MR 1334206 | Zbl 0846.35139

[TZ1] S.-H. Tang and M. Zworski, From quasimodes to resonances, Math. Res. Lett., 5 1998, 261-272. | MR 1637824 | Zbl 0913.35101

[TZ2] S.-H. Tang and M. Zworski, Resonance expansions of scattered waves, Comm. Pure Appl. Math. 53(10)(2000), 1305-1334. | MR 1768812 | Zbl 1032.35148

[V] G. Vodev, Sharp polynomial bounds on the number of scattering poles for perturbations of the Laplacian, Comm. Math. Phys. 146 1992, 39-49. | MR 1125006 | Zbl 0754.35105

[Ze] M. Zerzeri, Majoration du nombre des résonances près de l'axe reél pour une perturbation, à support compacte, abstraite, du laplacien, preprint, 2000-2001, Univ. Paris 13. | MR 1876413

[Z1] M. Zworski, Sharp polynomial bounds on the number of scattering poles, Duke Math. J. 59 1989, 311-323. | MR 1016891 | Zbl 0705.35099

[Z2] M. Zworski, private communication, 1992.